Kidney Dialysis
799 members273 posts

Grains keep coming out from my skin

Its literally a 'grain' that looks like salt crystal, tiny and solid.

At first it only happens at night, while I was sleeping. But nowdays, it happens all day long. When the grains comes out, It itching me.

Is anyone having the same problem with me?

And what should I do to stop this?

By the way, I am a kidney failure patient.

I have been doing dialisis for 1 year.

4 Replies
oldestnewest

Hmm, I've never heard of grains, which I'm sure it's much differently from from crystalized flaky skin, which is also itchy...I would ask what ur phosphorus levels are and say also say u should better skin cream, like CerVae or Hydrocerin

1 like
Reply

Are you taking your binders as prescribed?

Reply

My friend N was on hemo dialysis, she has this problem. She said everyday these tiny sands just shedding from her skin, so far nothing can totally get rid of them. Every morning she had to re-wash her bed sheet, she said it was just full of them, even though I could not see it though. but I see her using a brush trying to brush her skin........

Reply

Those crystals may be a combination of phosphorus and calcium, and could be a sign that your phosphorus is too high. For people with healthy kidneys, they just pee out the extra phosphorus they eat, but for people on dialysis, it's much harder to get rid of, the machine is not able to take it all off.

To lower your phosphorus, there are three things you need to do:

1. Don't shorten or skip your regular treatments, they get rid of half the phosphorus you eat everyday. Shortened or skipped treatments will raise your phosphorus and potassium.

2, Avoid foods high in phosphorus: most processed foods have phosphorus added. Check the label and look at the ingredients. If you see the letters PHOS, or phos, like in the word trisodium phosphate, or calcium phosphate, etc, then best to avoid that food. Milk and things made from milk also have a high phosphorus content. In general, limit these foods to one choice/day from the dairy group.

3. Take you phosphate binders! Easy to say, hard to do. Try a medication reminder app on your phone, there are lots of free ones.

Reply

You may also like...